Nocturnal Weirdness In Generic Capsules
Quite some time ago, I blogged about going on the happy pills
. In 5 years of blogging, I can't think of too many things I've written that made me hesitate to push the 'Publish Post' button more than that tale.
Even with the flood of encouraging comments and emails (Muchas Gracias, btw...) it's still a troublesome thing to have out there for all to see. It feels somewhat akin to being one of those poor kids forced to wear a hockey helmet because they can't keep from running headlong into trees. For better or worse, there's no hiding that your brain is wired a bit differently, and it takes pharmaceuticals to keep from entering the Endless Spiral of Doom.
It's now 9 months down the road since I popped Prozac Pill #1, and while I'm not ready to announce that it's a Brand New Shiny Me, there have been some unexpected developments.
I'm still a moody curmudgeon, and quite content with my own company. That probably won't change, I'm guessing.
There's this weight loss program that came out of nowhere. It'll be 4 months on Saturday, and I'm still on it. That's a good thing.
Work is getting extremely tedious. I'm ready to move on to something else in The
Woman's organization. 5 years is just too long with the same job title.
I'm having trouble watching movies or TV shows on DVD all the way through. In a theater, I can sit through it with no problem, but at the house, I'm only good for 30-45 minutes before I need to go read a book or websurf or just get up and move.
I had the "buzz" for a week or so in the beginning, but that was really the extent of any physical reaction. No headaches, nausea, jitters, or urges to jump off tall buildings. There's supposed to be a decrease in libido, but the local wimmenfolks have swapped sundresses and strappy sandals for tight jeans & tighter sweaters and tall leather boots, and they look just as tasty as ever.
I sometimes have trouble getting to sleep, but there's a definite correlation between my insomnia, and my consumption of caffeinated drinks. I used to be able to chug a Jolt Cola
and go right to sleep. I fear those days are past, and it's probably not due to the Prozac.
The one major change I've noticed makes its appearance in the wee hours of the morning. In the past few months, I've had extremely vivid, detailed dreams almost every night.
Let me rephrase that... Not just vivid dreams, but hi-def Blu-Ray 1080p type dreams. Dreams that continue for much longer than they used to. Dreams where you aren't just a passive observer, but an active participant. Ever hear of lucid dreaming
? It doesn't occur every night, or even every week, but there's been quite a few times recently that while asleep, I've realized I was dreaming, and made conscious decisions within the dream.
The dreams are sticking around longer, too. Normally they've faded from memory by the time I'm showered and heading off to work. Not recently. Also, I'm remembering past dreams and recurring themes with more clarity.
If you Google 'prozac side effects', you won't see much of a mention on the major sites. If, however, you Google 'prozac dreams', you'll hit pages and pages of stuff.
Is it the Prozac? I dunno. I've heard that various chemicals associated with recreational pharmaceutical use can store themselves in your adipose tissue, and prolonged dieting shakes them loose to run loose in your system once again. Still, it's been a long, long time since I last ingested any.
I don't see any reason to go running to the doctor about this. In truth, it's an unexpected benefit. If these dreams were unpleasant or causing me to lose sleep, that would be one thing. As it stands, I'm kind of enjoying it.
Oh, yeah... one more thing. I've long held the delusion that dreaming is our minds hanging ten on the waves of the Collective Unconscious Nebula. Some of y'all turn up in Dreamland from time to time. I'm going to play with this lucid dreaming idea, and make an effort to say a particular phrase if I see anyone I recognize. Should you wake up with a memory of me telling you something, let me know, will ya?